# SDR 96ZZZX5879

- Difficulty date: November 14, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N515RM
- Make and model: Piper PA-31-350
- Aircraft serial: 317405159
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake Sys
- Condition: Water Contam
- Location: Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSP FOR BRAKE PEDALS LOCKED AND BRAKE DRAG, IT WAS DISCOVERED THAT THE ENTIRE BRAKE SYSTEM, EXCEPT FOR ABOUT A QUARTER OF A PINT, WAS FULL OF WATER WHICH HAD FROZEN THE NIGHT BEFORE WHEN THE TEMPERATURE HAD DROPPED BELOW FREEZING.  HEAT WAS APPLIED TO THE ACCESSIBLE AREAS OF BRAKE LINES AND THE RESERVOIR TO THAW THEM.  THE SYSTEM WAS THEN FLUSHED OUT AND SERVICED WITH THE CORRECT FLUID AND CHECKED FOR LEAKS.  ALL TOGETHER ABOUT A QUART OF WATER WAS DRAINED FROM THE SYSTEM.
